Alert archive / North Dakota / Tornado Warnings in 1999
Tornado Warning 32, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jul 27, 1999, 3:49 PM CDT for Dickey County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 27, 1999, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 27, 1999, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 73 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 272051 TORBIS NDC021-272130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 349 PM CDT TUE JUL 27 1999 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 430 PM CDT * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES SOUTHWEST OF FULLERTON...OR ABOUT 57 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... ELLENDALE AT 355 PM CDT FULLERTON AT 355 PM CDT GUELPH AT 410 PM CDT LUDDEN AT 420 PM CDT OAKES AT 420 PM CDT THIS STORM WILL HAS ALSO PRODUCED VERY STRONG WINDS AND BASEBALL SIZED HAIL. IF YOU ARE IN THE PATH OF THIS STRORM TAKE SHELTER IMMEDIATELY UNTIL THE STORM PASSES. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH7 OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. LAT...LON 4619 9845 4599 9854 4596 9802 4622 9802 & NNNN TWH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 27, 3:30 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 27, 3:30 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT TUE JUL 27 1999 HI DPTS IN SE ND WI CD FNT FRM GFK TO MBG AT 330 PM CDT. TSTMS HAVE BEEN FRMG ALNG FNT AND MOVG E AT 25 TO 30 KTS. DPTS NW OF FNT DRPG SLOLY AND SEE LTL CHC TSTMS IN WEST OR CENTRAL PARTS OF ND. TORNADO WATCH IN EFFECT FOR SE THIS EVE. THE COLD FRONT WILL SWEEP INTO MINNESOTA TONIGHT AND WITH WEST WINDS DEWPOINTS ACROSS THE STATE WILL DROP. THE MODELS BRING THE MOISTURE BACK INTO THE EAST WEDNESDAY AS ANOTHER TROUGH MOVES ACROSS THE STATE AND AGAIN IT LOOKS LIKE DEWPOINTS WILL RISE AND CAPE INCREASE SO WILL ADD TSTMS TO THE AFTERNOON AND EVENING FORECAST FOR THE JAMESTOWN AREA SOUTH. TEMPERATURES IN THE WEST AND CENTRAL SHOULD BE WELL INTO THE 90S TO AROUND 100 AS WARM ADVECTION ALOFT COMBINES WITH CLEAR SKIES AND LOW DEWPOINTS. THE HOT TREND WILL EXTEND INTO THURSDAY THEN BEGIN COOLING AS AN UPPER LEVEL LOW MOVES THROUGH NORTHERN CANADA DROPPING THE HEIGHTS ACROSS NORTH DAKOTA AND ALLOWING COOLER AIR FROM CANADA TO INVADE THE STATE. IN ADVANCE OF THE COLD AIR ON THURSDAY NIGHT AND FRIDAY...THUNDERSTORMS AGAIN POSSIBLE. .BIS...NONE. TSW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:14 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 61 min |
Nearby
Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.